MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.25/9; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.25/9; CORONARY DRUG-ELUTING STENT
Model Number 453925
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro mission drug-eluting stent system was selected for treatment of a predilated lesion in a mildly tortuous mid-section of the cx.After unsuccessful attempt to cross the lesion, the device was withdrawn into the guide, and during removal the stent was stripped off in the co-pilot.The stent was removed from the co-pilot.
 
Additional Manufacturer Narrative
Combination product: yes.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped on the balloon.The stent was returned separately and is severely deformed over its entire length.The copilot valve used in the intervention was disassembled and fractured in the as-returned condition, and is thus not functional anymore.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
ORSIRO MISSION (US) 2.25/9
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17291650
Report Number1028232-2023-03401
Device Sequence Number17729309
Product Code NIQ
UDI-Device Identifier07640130455818
UDI-Public(01)07640130455818(17)2406
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Model Number453925
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06223396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR
Patient SexFemale